Parents

Year 10 End of Year Examination Timetable 2019

 

Blue Week beginning Monday 29 April 2019 
Date  Period 1   Period 2 Period 3  Period 4  Period 5 

Monday

29.04.19

English Literature
1hr 45m 
 RE - Paper 1
1hr 0m

NO EXAM - NORMAL LESSON

French & German (Reading)
1hr 0m 

Tuesday

30.04.19

Mathematics – Paper 1
(Calculator)
1hr 30m 
Trilogy Science (Biology)
1 hr 15m
Biology Triple
1hr 45m 
Computer Science/
GCSE PE / Sports Studies
1hr 0m 

Wednesday

01.05.19

 Food Tech/ Prod Design/ Textiles/
Drama/ Music
1hr 30m
Trilogy Science (Chemistry)
1 hr 15m
Chemistry Triple
1hr 45m 
French & German (Writing)
1hr 0m 

Thursday

02.05.19

 Mathematics – Paper 2
(Non-Calculator)
1hr 30m
Geography / Media Studies GCSE
1hr 30m 
RE – Paper 3
1hr 0m 

Friday

03.05.19

History
1hr 45m 
Trilogy Science (Physics)
1 hr 15m
Physics Triple
1hr 45m 
NO EXAM - NORMAL LESSON 
  

 

Year 11 Revision Timetable 2019

Blue Week   

 

 Monday  Tuesday  Wednesday  Thursday  Friday 
Art, History Science  Geography  English, PE  Drama, Maths extra
 

 

Red Week

 

Monday  Tuesday  Wednesday  Thursday  Friday 
 MFL, Media  RE, CS  Product Design  Maths  Drama, Maths extra

 

A copy of the timetable is available to download here

Proposed Changes to School Day

16th November 2018

Dear Parents/Carers

RE: Changes to the School Day

As you will be aware we currently have over 750 students on roll and the number of students wanting to attend our excellent school is increasing year on year.  Unfortunately, our dining hall only has the capacity to seat about 110 students at any time and as a result the large numbers of students at lunch are placing a strain on our dining and recreational facilities which in turn is having the following effects:

 

1)      Students spend significant amounts of time waiting in food service queues at lunchtime instead of spending time sitting down eating or interacting with their friends

2)      Students cannot sit and take their time eating at lunch as they need to move on from the dining hall to make the seats available for the next group of students

3)      With the lack of seating in the dining hall a large number of students have begun to eat outside rather than at a table

4)      With the numbers of students requiring a lunch, the lunch service often overruns, this causes some students who were last in for lunch to be late for period 5 which means they then miss valuable learning time.

Currently lunchtime is effectively 40 minutes long as it runs from 1:15 to the warning bell at 1:55 with period 5 starting at 2:00pm.

In order to resolve the issues highlighted above I am proposing to alter the school day to effectively extend the total time available to students at lunchtime.

The lunchtime will be extended using a staggered lunch arrangement with Year 7 and 8 having 30 minutes for lunch in the first sitting and then years 9, 10 and 11 having 30 minutes for their lunch in the second sitting. Overall these two shorter lunchtimes of 30 minutes each will provide a total lunchtime of 60 minutes across the school but with fewer children on lunch at each sitting. This change will significantly reduce queuing time and the current need to rush students through eating their lunch.

The proposed change to the school day will take the following format:

 

Time

Year 7 and 8

Year 9, 10 and 11

 

8:45 - 9:00

Registration

Registration

 

9:00 - 10:00

Period 1

Period 1

 

10:00 - 11:00

Period 2

Period 2

 

11:00 - 11:15

Break 15mins

Warning bell 11:12

Break 15mins

Warning bell 11:12

 

11:15 - 12:15

Period 3

Period 3

 

12:15 - 1:45

Period 4 and Lunch

 

Lunch 30mins

12:15-12:45

(Warning bell 12:42)

Period 4

Years 9, 10 and 11

(12:15 – 1:15)

 

 

Period 4

Years 7+8

12:45-1:45

Lunch 30mins

1:15-1:45

(Warning bell 1:42)

 

1:45-2:45

Period 5

Period 5

 

 

The proposed format for lunchtime means that the earlier year 7 and 8 lunch will only need to serve 300 pupils and the 9, 10 and 11 lunch will only need to serve 450 pupils rather than the current maximum of over 750. To further improve the lunchtime experience for pupils we will also be installing a door at the back of the dining hall straight through to the main hall and providing additional seating in the assembly hall so that students will have two areas where they can sit and eat a hot dinner.

You will notice that as a result of the change to lunchtime the finish time for the school day moves earlier from 3:00pm to 2:45pm, which hopefully as a knock on effect will benefit students attending extra-curricular activities after school.

We are proposing to trial this change to the school day from January 2019 (after Christmas), until Easter 2019. Following the commencement of the trial period we will review the effectiveness of the change at Spring Half term and make any alterations as necessary for the Summer term and beyond into September.

We have contacted the school bus companies in regard to this change and the Y80 and Y86 will be able to arrive to collect children for the end of the day (2:45pm). The Y79 will in January initially arrive to collect students at approximately 2:50 (5 minutes after the bell) but over the course of the year the timetable will be altered so that it will arrive at the same time as the other buses.

The 219 which is a public bus will continue to collect students from the shops on Town Lane and we are working with the bus company to move the arrival and departure time in line with the trial school day. We will keep the school website updated with full details of the new times for this bus when they are confirmed.

As we prepare for the proposed change we will continue to communicate with parents/carers and students alike as we modify the schools approach to lunchtime activities such as clubs and detentions to bring them in line with the changes to the school day.

I would like to take this opportunity to thank you all for your ongoing support and the warm welcome I have received as the new Headteacher of St Thomas More RC College. I am very grateful for the opportunity for us to work together to maintain and improve the excellent outcomes provided by St Thomas More RC College for the benefit of all our students.

If you have any questions or matters you would like to consider as we implement this trial change to the school day then please contact school by post/letter (please mark the envelope School Day) or by email via the following email address: schoolday@stmcollege.org.uk

 

Kind regards

Yours sincerely 

Mr H Brophy

Headteacher